Thunderstorm Wind, Bradford
- When
- July 18, 10:10 AM EST
- Where
- Bradford County, East Smithfield
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.867, -76.617
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 18, 9:45 AM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE BINGHAMTON NY 1045 AM EDT TUE JUL 18 2006 .SHORT TERM (TODAY - THURSDAY)... FIRST CELL JUST RAPIDLY FORMED IN BRADFORD COUNTY. SEVERE THREAT LOOKS BEST IN NE PA AND SULLIVAN NY THIS AFTN...BUT POSSIBLE ANYWHERE IN CWA. UPDATED FOR CURRENT CONDITIONS. SFC WINDS SHIFTING TO THE NW ALREADY. TEMPS A LITTLE AHEAD OF SCHEDULE WITH MAXES LOOKING GOOD. U80S NY TO L90S PA STILL WITH HI IN MID AND U90S. SPS TO BE REISSUED LATE MORNING. THIS ALSO LOOKS GOOD AND WILL BE ONLY TWEAKED. TAC ACTIVE COLD FRONT IS SWINGING THROUGH THE GREAT LAKES EARLY THIS MORNING. CONVECTION FOLLOWED ENTIRE FRONTAL LENGTH DURING THE LATE AFTERNOON HOURS. AFTER DIURNAL INSTABILITY WAS LOST THE CONVECTION SPLIT NORTH AND SOUTH WITH THE JET ENERGY. CURRENT THOUGHT IS THE BEST DYNAMICS WILL BE NORTH OF THE REGION, HOWEVER UPSTATE NY IS PROGGED TO BE UNDER FAVORABLE RIGHT REAR QUAD OF UL JET THIS AFTERNOON. GREATEST INSTABILITY WILL BE FROM CENTRAL PA TOWARD ELM/ITH LATE MORNING. THEREAFTER BEST THETA-E/LI VALUES AROUND PEAK HEATING WILL BE FROM NEAR BGM TO ONEONTA. LI/S RANGE FROM -5 TO -8 INDICATING AMPLE INSTABILITY. MOST CONCERNING IS APPARENT EXISTENCE OF ELEVATED MIXED LAYER ON BUF SOUNDING. THE VERY WARM/DRY AIRMASS (ESPECIALLY AOA 700MB) CAN BE TRACED ALONG THE RIDGE TOP AT VARIOUS UPSTREAM SOUNDINGS, AND CAN BE SEEN TO ORIGINATE FROM THE PLAINS. STATISTICS SHOW 85% OF SEVERE WX DAYS WITH AN EML PRESENT PRODUCE HIGH END SEVERE EVENTS. GIVEN PRESENCE OF PRETTY GOOD DEEP LEVEL SHEAR (THOUGH TURNING IS NOT IMPRESSIVE) BELIEVE WE SHOULD ISSUE A HEADS UP SPS FOR SEVERE POTENTIAL. THOUGH WE ARE QUITE WARM THROUGH 700MB THE DEEP DRY AIR PROFILE ALOFT IS SUGGESTIVE OF LARGE HAIL PRODUCTION. ONCE WE CLEAR THE FRONT THROUGH THE REGION LATE AFTERNOON, WE DRY RAPIDLY. SO EXPECT A CLEAR, COOLER OVERNIGHT FOLLOWED BY A PLEASANT, FAIR WEATHER WEDNESDAY. DJP && .AVIATION (18/12Z TO 19/12Z)... MAIN CONCERN WILL BE FOR THUNDER POTENTIAL DURING AFTERNOON HOURS. THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS, GUSTY WINDS, AND HAIL. WILL UPDATE AS IT EVOLVES AND NEAR TAF SITES. FOR NOW HAVE A TEMPO FOR SHOWERS STILL IN VFR EARLY AFTN. OTHERWISE VFR CONDITIONS ARE FORECAST WITH MUCH DRIER AIR MOVING IN DURING THE EVENING HOURS. WESTERLY AROUND 10KTS MIDDAY SHIFTING TO NW THEN BECOMING LIGHT OVERNIGHT. TAC/DJP && .LONG TERM (THURSDAY NIGHT - MONDAY)... FOLLOWED HPC GUIDANCE CLOSELY. UPR WAVE AND ASSCT CD FRNT PASSES BY FROM THE W-NW THU NGT AND FRI AS PER GFS/ECMWF AND GEM. WENT W/ CHC POPS SHRA/TSRA IN GRIDS. FAIR WX RETURNS WITH HI PRESSURE FOR THE THE WEEKEND. SOME MED RANGE MODELS AND MODEL RUNS HINT THAT SHRA/TSRA CUD REACH INTO THE CWA BY SUNDAY...OTHER RUNS AND MODELS DON/T. THEREFORE HV SLGHT CHC FOR NOW AS PER HPC FOR SUNDAY. FOR MONDAY WENT WITH CHC POPS AS SOME ACVTY CUD WORK IN AS NEXT WAVE IN THE WRLIES APPRCHES. IN ADDTN...UPR TROF BEGINS TO ORGANIZE OVR THE NERN US WHICH WILL FAVOR POTENTIAL FOR SOME SHRA AND/OR TSRA. - NICOSIA && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 247 AM EDT TUE JUL 18 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-190700- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 247 AM EDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT MAIN CONCERN TODAY WILL BE FOR SEVERE THUNDERSTORM DEVELOPMENT, ESPECIALLY DURING THE AFTERNOON HOURS. HIGH WINDS, DOWNPOURS, AND HAIL ARE POSSIBLE WITH THUNDERSTORM ACTIVITY. FREQUENT CLOUD TO GROUND LIGHTNING HAS ACCOMPANIED THUNDERSTORM ACTIVITY TO OUR WEST, AND IS A CONCERN FOR TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1049 AM EDT TUE JUL 18 2006 PAZ038-181515- BRADFORD PA- 1049 AM EDT TUE JUL 18 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1047 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR SPRINGFIELD...AND MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WETONA AT 1055 AM EDT... EAST SMITHFIELD AND WEST BURLINGTON AT 1100 AM EDT... RIGGS AND BURLINGTON AT 1105 AM EDT... ULSTER AND SHESHEQUIN AT 1110 AM EDT... NORTH TOWANDA AND TOWANDA AT 1115 AM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
The Binghamton radar (KBGM), 64 km away, was scanning. The volume nearest the first event began at 15:09 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525404.